p href="http://cmw.net/radio/feed/" /> ref="http://cmw.net/radio/feed/atom/" />

   

Register

Sponsors

Sponsors


 

Media Partners

Speaker Submissions

2013 Schedule
  • Day 1: Thursday, March 21st, 2013
  • TRINITY 4-5
    8:15AM - 8:45AM
    (30 minutes)
    Pre-Conference Session
    Newcomers Orientation
    Greg Simpson has been attending this conference since its inception, and many others before and since. If you’re a newbie, this entertaining half hour is where you can find out what to expect, how to get the most out of the experience, and a note or two on personal comportment.

    Presenter
    Greg Simpson, Owner/President, Greg Simpson Music Services, Canada
  • GRAND BALLROOM C/D
    8:45AM - 8:55AM
    (10 minutes)
    Welcoming Address
    Radio Interactive
    Honourary Chair Dave Farough, the VP of Brand, Programming and New Media at Corus Entertainment, welcomes delegates to this year’s edition of Radio Interactive.

    Dave Farough, VP; Brand, Programming & New Media-Corus Radio, Corus Entertainment Radio, Canada
  • GRAND BALLROOM C/D
    8:55AM - 9:15AM
    (20 minutes)
    Keynote Session
    Opening Keynote: Tom Pentefountas, Vice Chair, CRTC
    The CRTC is under new leadership and, by all reports, is about to become more responsive to the needs of Canadian citizens. Vice Chair Tom Pentefountas will let us in on what to expect in the new era.

    Tom Pentefountas began his term as Vice-Chairman of Broadcasting on April 4, 2011. From 1996 to 2011, he was a member of the Montreal-based law firm Silver Sandiford and represented clients in several judicial districts in Quebec, Ontario, New Brunswick and Nova Scotia. For a period of two years, he hosted a radio show on CKDG-FM Montreal, providing his expertise on human rights, criminal law and the Canadian Charter of Rights and Freedoms.

    Mr. Pentefountas holds a Bachelor of Law from the University of Ottawa and a Bachelor of Arts (Honours) in Political Science with a minor in Philosophy from Concordia University. His term ends on April 3, 2016.

    Discussed today, will be the most recent developments at the CRTC including a renewed focus on consumer interests, as well as those of Canadian citizens and creators and the implications for broadcasters.

  • GRAND BALLROOM C/D
    9:15AM - 9:55AM
    (40 minutes)
    Keynote Interview
    Fireside Chat with Eric Rhoads
    Eric Rhoads, the publisher of Radio Ink, has long been considered one of the most knowledgeable and influential journalists in support of our industry. He sits down to share his thoughts with the man behind the incredible success of Rogers Broadcastings news operations coast to coast, John Hinnen, in what should be a very enlightenting chat.

    Featured Speaker
    Eric Rhoads, Publisher, Radio Ink, USA
    Interviewer
    John Hinnen, VP News, Rogers Media Television and Radio, Rogers Broadcasting Ltd, Canada
  • GRAND BALLROOM C/D
    9:55AM - 10:55AM
    (1 hour)
    Keynote Panel Discussion
    James Cridland: Embracing Radio’s Future
    James Cridland proved to be one of most popular of all our speakers last year and we’ve invited radio’s futurologist back to moderate this panel of great minds, all of whom are looking forward to radio’s future, not back at past successes. Together they will help guide us to where we need to be to get to where we want to be.

    Keynote
    James Cridland, Radio Futurologist, media.info, UK
    Panelists
    Kurt Hanson, Publisher, RAIN Radio and Internet Newsletter, USA
    Julie Adam, SVP Rogers Radio, Rogers Broadcasting, Canada
  • TRINITY 1-3
    11:10AM - 12:00PM
    (50 minutes)
    Panel Discussion
    PPM Lessons For Diary Markets
    Warren Kurtzman of Coleman Insights moderates this panel that will help us all, no matter our market size, to take advantage of using what is learned by the relatively few PPM measured markets in this country to be better prepared to serve our listeners.


    Sponsored by:
    Coleman Insights
    Moderator/Presenter
    Warren Kurtzman, President, Coleman Insights, USA
    Panelists
    Rob Farina, Executive Vice President, Content & Platforms, Astral Media Inc., Canada
    Ross Davies, Director, Member Engagement Radio, BBM Canada, Canada
    Jenny Tsao, Mgr of Programming Services & Mktg Operations, Arbitron, Inc., USA
  • TRINITY 1-3
    12:05PM - 12:50PM
    (45 minutes)
    Panel Discussion
    The Essence of the Moment
    The greatest promotions capture the essence of the moment...Paige Neinaber is the master of that art...whether it’s a gay wedding on the radio, or helping a couple win the opportunity to create a baby, or even, his most recent coup, POT107, he knows the meaning of capturing that essence.

    Moderator
    Paige Nienaber, VP Fun & Games, Clifton Radio and CPR (Clifton’s Promotions Ranch), USA
    Panelists
    Tamara Stanners, Program Director - 102.7 the PEAK, CKPK-FM (102.7 The Peak), Canada
    Ronnie Stanton, Brand Director/Ops, Virgin 95.3 (CKZZ), Canada
  • TRINITY 1-3
    12:55PM - 1:35PM
    (40 minutes)
    Presentation
    Brokering The Peace Between Programming And Sales
    In a time when pressure for ratings and revenue is greater than ever, programmers are expected to do more with less and that often involves the participation—make that the cooperation—of the sales department. Doug Harris has been navigating these murky waters for over thirty years and has developed a reputation for meeting the needs of sales without compromising the integrity of the on air product. His system of checks and balances for the programming/sales relationship has produced revenue and ratings growth for dozens of stations with the effective marriage of programming goals and sales goals. In this action packed session, Harris will share his secrets for generating programming-friendly promotion ideas that clients love while identifying his secret resources for creative catalysts. If you’d like to get out of the business of listener tolerance and back in the business of listener benefit, don’t miss this presentation!

    Presenter
    Doug Harris, President, Noisemaker Communications, USA
  • TRINITY 1-3
    1:40PM - 2:30PM
    (50 minutes)
    Presentation
    Radio Wars III
    The Nielsen team is back with the latest version of their popular Radio Wars presentation to CMW. After checking in on Edmonton’s ongoing CHR wars, this year’s special guest Sony’s Warren Copnick will help explore music trends and music consumption across radio, sales and streaming from a label point of view. Format trends will also be examined in terms of sound, format saturation and crossover.

    Warren Copnick, Dir Nat’l Promo/A&R, Sony Music Entertainment Canada, Canada
    Andrew Forsyth, Operations Consultant, The Nielsen Company, Canada
  • GRAND BALLROOM C/D
    2:35PM - 3:25PM
    (50 minutes)
    Featured Session
    International Broadcasters Forum
    The basics of radio are, technically, the same wherever you operate your business...but the style of doing business, based upon regulations, social attitudes, and other factors can be quite different. This panel of international broadcast executives will give us a glimpse into what it’s like doing business in their neighbourhoods, and we’re likely to pick up some insight as to how to improve our own.

    Moderator
    Chuck McCoy, Broadcast Media Consultant, Chuck McCoy International Media Services, Canada
    Panelists
    James Cridland, Radio Futurologist, media.info, UK
    Rob Graham, CEO & MD, EON Media Group, Singapore
    Ken Nishikawa, Director, Atelier E.A.U, Japan
    Jimmy Steal, VP of Programming, Emmis Communications - Power 106 FM, USA
    James Stirling, Head of Programmes, BBC Radio 6, UK
    Adrien Simonnet, Music Supervision & Media Development, Music Supervision & Consultancy for Film/TV, Trailers, and Ads, France
  • GRAND BALLROOM C/D
    3:25PM - 3:40PM
    (15 minutes)
    Presentation
    Commuters: Radio’s Growing and Engaged Audience
    There’s been lots of hand-wringing lately about whether AM/FM radio will maintain its cherished position in the car dashboard. Jeff Vidler will share some recent online research conducted using Vision Critical’s Sparq survey platform to explain why this is so important. Today’s commuter represents an engaged, attractive and, most important, a growing audience base.


    Sponsored by:
    Canadian Traffic Network
    Presenter
    Jeff Vidler, Senior Vice President, Media, Vision Critical, Canada
  • GRAND BALLROOM C/D
    3:45PM - 5:00PM
    (1 hour 15 minutes)
    Super Session
    View From The Top: Radio Executive Panel
    Our most popular panel for a number of years, once again we gather some of the top domestic and international executives together to offer a state of the industry and, if past experiences are any measure, a little fun too.

    Moderator
    Greg O’Brien, editor and publisher, Cartt.ca, Canada
    Panelists
    Paul Ski, Adviser to the President, Media, Rogers Broadcasting, Canada
    Margot Micallef, President & CEO, Vista Radio, Canada
    Chris Pandoff, President, Corus Entertainment Radio, Canada
    Chris Gordon, President Radio & Local TV, Bell Media Radio, Canada
  • Day 2: Friday, March 22nd, 2013
  • GRAND BALLROOM A/B
    9:00AM - 11:00AM
    (2 hours)
    Radio Consultants Breakfast
    CMW brings back the 20th edition of what may be the best breakfast of your career. Kickstart your day at this much-talked-about round-table breakfast session that puts you face-to-face over coffee, eggs & bacon with elite radio consultants and programmers from across North America. Their advice is pricey on the open-market. But you’ve got them here, covering a wide range of programming approaches, nuts-and-bolts fixes and philosophical themes. Each table hosts a PD, GM, consultant or CRTC luminary. You’re getting them up close and personal for 20 minutes each, sunny side up.

    Moderator
    JJ Johnston, General Manager Corus Radio Ontario East, Corus Radio, Canada
    Host
    Warren Kurtzman, President, Coleman Insights, USA
    Paige Nienaber, VP Fun & Games, Clifton Radio and CPR (Clifton’s Promotions Ranch), USA
    Arnie Celsie, Senior Consultant, SparkNet Communications, Canada
    Ken Benson, President, Research & Consulting, SparkNet Research & Consulting, USA
    Jeff Vidler, Senior Vice President, Media, Vision Critical, Canada
    Joe Aguiar, Manager, English Radio Operations, CRTC - Gatineau, Canada
    Steve Parker, President, Media BemBem Inc, Canada
    Paul Jacobs, Vice President, General Manager, Jacobs Media, USA
    Doug Harris, President, Noisemaker Communications, USA
    Ralph Cipolla, President, Cipolla Consulting & Analytics, USA
    Victor Caballero, VP/Operations for LDR Interactive, LDR Interactive, USA
    Andrew Forsyth, Operations Consultant, The Nielsen Company, Canada
    Cathy Allison, Mgr Radio Policy/Applications, CRTC Central Office - Gatineau, Canada
  • TRINITY 4-5
    11:10AM - 12:00PM
    (50 minutes)
    Panel Discussion
    Do’s and Don’ts of Social Media
    We’re told over and over again that we must get up to speed with social media...do this...do that...do anything...but this panel moderated by Alan Cross will not only tell us what we must do but what we must avoid.

    Moderator
    Alan Cross, Broadcasting+Consulting+New Media+Content Creation+Voiceovers+Pro Sports Music, Alan Cross / Brain Dead Dog Productions, Canada
    Panelists
    Christian Hall, National Program Manager, Harvard Broadcasting, Canada
    David Wannan, PrD, boom 97.3, Canada
    Victor Caballero, VP/Operations for LDR Interactive, LDR Interactive, USA
    Ken Benson, President, Research & Consulting, SparkNet Research & Consulting, USA
  • TRINITY 4-5
    12:05PM - 12:55PM
    (50 minutes)
    Presentation
    The App Factor
    Jacobs Media has long been one of the most important and successful consultancies in the business, and part of the reason for that is that they are a full service company. JacApps is a branch of that organisation, and the lead man from that branch, Paul Jacobs, is here today to tell you how to ensure your brand is part of the mobile world.

    Presenter
    Paul Jacobs, Vice President, General Manager, Jacobs Media, USA
  • TRINITY 4-5
    1:00PM - 1:50PM
    (50 minutes)
    Radio Bonus Session
    Juke Box Jury
    The Juke Box Jury returns to Canadian Music Week and our goal is to give musicians insight as to just how the game is played between the providers of the product and the exposers of the product at radio. Top PD/ MDs listen to new product supplied by record promotion execs and give reasons why they will or won’t be considering it for their playlists.

    Moderator
    Derrick Ross, President, Slaight Music, Canada
    Participants
    Ken Nishikawa, Director, Atelier E.A.U, Japan
    Warren Copnick, Dir Nat’l Promo/A&R, Sony Music Entertainment Canada, Canada
    Paul Jessop, Universal Music Canada, Canada
    Steve Coady, Vice President, Radio Promotion, Warner Music Canada, Canada
    James Stirling, Head of Programmes, BBC Radio 6, UK
    Mark Steinmetz, Director of Music Programming, CBC, Canada
    David Corey, VP Programming, Bell Media Radio, Canada
    Julie James, APD/MD, CHFI-FM (98.1) Toronto's Perfect Music Mix, Canada
    Chris “Dunner” Duncombe, PD, CFOX (99.3 The Fox), Canada
    Cory Balash, MD, 99.9 Virgin Radio (CKFM-FM), Canada
    Mike Rice, Owner, RPM Promotion, Canada
    David Tysowski, Owner, Canvas Media, Canada

Home / Agenda / 2013 Schedule